Alert archive / Georgia / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Oct 13, 2009, 3:52 AM EDT for 69 counties in Georgia. It took effect at Oct 14, 2009, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2009, 3:52 AM EDT (07:52 UTC)
- In effect from
- Oct 14, 2009, 5:00 AM EDT
- Expired
- Oct 14, 2009, 9:09 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 69 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262 WGUS62 KFFC 130752 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 AM EDT TUE OCT 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084- 131600- /O.NEW.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 352 AM EDT TUE OCT 13 2009 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA... NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * FROM LATE TONIGHT THROUGH WEDNESDAY EVENING * A BROAD AREA OF HEAVY RAIN WILL MOVE INTO THE WATCH AREA AFTER MIDNIGHT WEDNESDAY MORNING...AND SPREAD EASTWARD THROUGH WEDNESDAY NIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY GENERALLY NORTH OF A LINE FROM LA GRANGE...TO MACON...TO LOUISVILLE. * SEVERAL RIVERS AND CREEKS REMAIN IN OR NEAR FLOOD AFTER THE HEAVY RAINFALL ON MONDAY...AND SOILS ARE SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA. ADDITIONAL HEAVY RAINFALL TONIGHT INTO WEDNESDAY WILL QUICKLY RUN OFF INTO CREEKS...RIVERS AND STREAMS RESULTING IN RAPID RISES AND POTENTIALLY MORE SIGNIFICANT FLOODING. LOCALIZED AREAS... ESPECIALLY ACROSS THE MOUNTAINS AND PARTS OF THE ATLANTA METROPOLITAN AREA MAY EXPERIENCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN! YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
922 WGUS62 KFFC 131453 AAA FFAFFC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1053 AM EDT TUE OCT 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084- 132300- /O.CON.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 1053 AM EDT TUE OCT 13 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH AND CENTRAL GEORGIA... * FROM LATE TONIGHT THROUGH WEDNESDAY EVENING * A BROAD AREA OF HEAVY RAIN WILL MOVE INTO THE WATCH AREA AFTER MIDNIGHT WEDNESDAY MORNING...AND SPREAD EASTWARD THROUGH WEDNESDAY NIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY GENERALLY NORTH OF A LINE FROM LA GRANGE...TO MACON...TO LOUISVILLE. * SEVERAL RIVERS AND CREEKS REMAIN IN OR NEAR FLOOD AFTER THE WIDESPREAD 2-3 INCHES OF RAIN ON MONDAY...AND SOILS ARE SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA. ADDITIONAL HEAVY RAINFALL TONIGHT INTO WEDNESDAY WILL QUICKLY RUN OFF INTO CREEKS...RIVERS AND STREAMS RESULTING IN RAPID RISES AND POTENTIALLY MORE SIGNIFICANT FLOODING. LOCALIZED AREAS... ESPECIALLY ACROSS THE MOUNTAINS AND PARTS OF THE ATLANTA METROPOLITAN AREA MAY EXPERIENCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN! YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
877 WGUS62 KFFC 131949 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT TUE OCT 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084- 140400- /O.CON.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 349 PM EDT TUE OCT 13 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * FROM LATE TONIGHT THROUGH WEDNESDAY EVENING * A BROAD AREA OF HEAVY RAIN WILL MOVE INTO THE WATCH AREA AFTER MIDNIGHT TONIGHT...AND SPREAD EASTWARD THROUGH WEDNESDAY NIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY GENERALLY NORTH OF A LINE FROM LA GRANGE...TO MACON...TO LOUISVILLE. * SEVERAL RIVERS AND CREEKS REMAIN IN OR NEAR FLOOD AFTER THE WIDESPREAD 2-3 INCHES OF RAIN ON MONDAY...AND SOILS ARE SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA. ADDITIONAL HEAVY RAINFALL TONIGHT INTO WEDNESDAY WILL QUICKLY RUN OFF INTO CREEKS...RIVERS AND STREAMS RESULTING IN RAPID RISES AND POTENTIALLY MORE SIGNIFICANT FLOODING. LOCALIZED AREAS... ESPECIALLY ACROSS THE MOUNTAINS AND PARTS OF THE ATLANTA METROPOLITAN AREA MAY EXPERIENCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN! YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
678 WGUS62 KFFC 140126 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 PM EDT TUE OCT 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084- 140930- /O.CON.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 926 PM EDT TUE OCT 13 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * FROM 5 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING * A BROAD AREA OF MODERATE TO HEAVY RAIN WILL MOVE INTO NORTHWEST AND WEST CENTRAL GEORGIA OVERNIGHT TONIGHT...SPREADING EASTWARD THROUGH WEDNESDAY NIGHT. RAINFALL TOTALS OF 2 TO 4 INCHES ARE LIKELY...GENERALLY NORTH OF A LINE FROM LA GRANGE...TO MACON AND LOUISVILLE. * SEVERAL RIVERS AND CREEKS REMAIN ABOVE OR NEAR FLOOD STAGE AFTER THE WIDESPREAD 2-3 INCHES OF RAIN THAT FELL ON MONDAY...AND SOILS REMAIN SATURATED OVER MUCH OF NORTH AND CENTRAL GEORGIA. ADDITIONAL HEAVY RAINFALL OVERNIGHT THROUGH WEDNESDAY WILL QUICKLY RUN OFF INTO CREEKS...RIVERS AND STREAMS RESULTING IN RAPID RISES...AND POTENTIALLY MORE SIGNIFICANT FLOODING. LOCALIZED AREAS...ESPECIALLY ACROSS THE MOUNTAINS AND PARTS OF THE ATLANTA METROPOLITAN AREA MAY EXPERIENCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER TO TURN AROUND...DO NOT DROWN! YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
016 WGUS62 KFFC 140815 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 AM EDT WED OCT 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084- 141615- /O.CON.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 415 AM EDT WED OCT 14 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH THIS EVENING * WIDESPREAD LIGHT TO MODERATE RAIN ACROSS NORTH AND CENTRAL GEORGIA THIS MORNING WILL DIMINISH THIS AFTERNOON. RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED...WITH LOCALIZED VALUES OF UP TO 4 INCHES POSSIBLE...GENERALLY NORTH OF A LINE FROM LA GRANGE...TO MACON AND LOUISVILLE. * SEVERAL RIVERS AND CREEKS REMAIN NEAR OR ABOVE FLOOD STAGE AFTER RECENT RAINS...AND SOILS ARE SATURATED. ADDITIONAL MODERATE RAINFALL TODAY WILL RESULT IN RAPID RISES...AND POSSIBLE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER TO TURN AROUND...DO NOT DROWN! YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
033 WGUS62 KFFC 141005 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EDT WED OCT 14 2009 GAZ001>009-011>016-019>021-030-031-041-042-141115- /O.CAN.KFFC.FF.A.0002.000000T0000Z-091015T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-HARALSON-CARROLL- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...CARROLLTON 605 AM EDT WED OCT 14 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR PORTIONS OF NORTH GEORGIA. RAINFALL AMOUNTS ACROSS NORTH GEORGIA HAVE GENERALLY BEEN ONE INCH OR LESS. ALTHOUGH LIGHT SHOWERS WILL CONTINUE TO MOVE ACROSS NORTH GEORGIA...ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE LESS THAN ONE-HALF INCH. THIS RAINFALL IS NOT EXPECTED TO PRODUCE ADDITIONAL FLOODING. $$ GAZ022>025-027-032>039-043>062-066>076-081>084-141815- /O.CON.KFFC.FF.A.0002.000000T0000Z-091015T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR... CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...MACON 605 AM EDT WED OCT 14 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH THIS EVENING * WIDESPREAD LIGHT TO MODERATE RAIN ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS MORNING WILL DIMINISH BY THIS AFTERNOON. RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED...GENERALLY NORTH OF A LINE FROM LA GRANGE...TO MACON AND LOUISVILLE. * SEVERAL RIVERS AND CREEKS REMAIN NEAR OR ABOVE FLOOD STAGE AFTER RECENT RAINS...AND SOILS ARE SATURATED. ADDITIONAL LIGHT TO MODERATE RAINFALL TODAY MAY RESULT IN RISES ALONG CREEKS... STREAMS AND RIVERS...AND POSSIBLE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER TO TURN AROUND...DO NOT DROWN! YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
564 WGUS62 KFFC 141309 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 909 AM EDT WED OCT 14 2009 GAZ022>025-027-032>039-043>062-066>076-081>084-141415- /O.CAN.KFFC.FF.A.0002.000000T0000Z-091015T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR... CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...MACON 909 AM EDT WED OCT 14 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN CANCELLED. THE RAIN OVER CENTRAL GEORGIA CONTINUES MOVING EAST AT 25 MPH THIS MORNING. RAINFALL AMOUNTS SINCE 900 PM EDT TUESDAY NIGHT WERE GENERALLY LESS THAN ONE INCH WITH NEAR TWO INCHES IN NORTHWEST GEORGIA NEAR SUMMERVILLE. ADDITIONAL RAINFALL AMOUNTS LESS THAN ONE QUARTER INCH CAN BE EXPECTED TODAY. MOST STREAMS AND CREEKS IN NORTH AND CENTRAL GEORGIA HAVE HAD SOME RISES...BUT WILL NOT CAUSE NEW FLOODING. MINOR FLOODING WILL CONTINUE ON THE BIG CREEK NEAR ALPHARETTA..SWEETWATER CREEK NEAR AUSTELL...CHATTAHOOCHEE RIVER NEAR WHITESBURG...MIDDLE OCONEE RIVER NEAR ARCADE...AND OCONEE RIVER NEAR PENFIELD...DUE TO RAIN THAT FELL ON MONDAY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Oct 13, 3:16 AM EDT, 36 minutes earlier.
Area forecast discussion, Oct 13, 3:16 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 316 AM EDT TUE OCT 13 2009 .SHORT TERM /TODAY THROUGH THURSDAY/... A WEAK RIDGE OVER FLORIDA RETROGRADES WESTWARD THROUGH THE SHORT TERM PERIODS...KEEPING THE UPPER LEVEL FLOW ACROSS THE FORECAST AREA NEARLY ZONAL THROUGH WEDNESDAY AHEAD OF A SHORT WAVE THAT DIVES OUT OF THE NORTHERN PLAINS...LATE WEDNESDAY BEFORE DEEPENING OVER THE MISSISSIPPI VALLEY THURSDAY AS IT APPROACHES THE SOUTHEAST. AS THE RIDGE RETROGRADES INTO THE GULF IT ALLOWS SURFACE HIGH PRESSURE TO BUILD INTO SOUTHERN NEW ENGLAND AND DOWN THE EAST COAST BY WEDNESDAY MORNING. THIS ONCE AGAIN SETS UP A HYBRID COLD AIR DAMMING AND PUSHES A WEDGE FRONT ACROSS THE FORECAST AREA. THIS SETS UP ANOTHER OVERRUNNING EVENT WITH ALL SHORT TERM MODELS FORECASTING NEAR 2 INCHES OF RAINFALL ACROSS PARTS OF THE AREA. SOME DISCREPANCIES NOTED IN THE GFS/ECMWF POSITIONING OF THE WEDGE FRONT WEDNESDAY AND THE SURFACE LOW/FRONT THAT DEVELOPS OVER THE SOUTHEAST COAST WEDNESDAY EVENING AHEAD OF THE UPPER LEVEL SHORT WAVE. NAM/ECMWF SHOW THE BEST PRECIPITATION ACROSS PORTIONS OF NORTH GEORGIA INTO THE ATLANTA AND ATHENS AREA AND ARE IN LINE WITH HPC FORECASTS. ECMWF BRINGS THE FRONT FURTHER NORTH ON THURSDAY. GIVEN THE DEEP TROPICAL MOISTURE THAT CONTINUES TO PUMP INTO THE REGION THROUGH THURSDAY ITS LOOKING LIKE HEAVY RAIN CAN BE EXPECTED ON BOTH WEDNESDAY AND THURSDAY. HPC FORECASTING 2 TO 4 INCHES ACROSS PORTIONS OF NORTH GEORGIA ON WEDNESDAY FOLLOWED BY AN ADDITIONAL INCH OR TWO ON THURSDAY. WITH GROUNDS ALREADY SATURATED ACROSS THE AREA AND 6 HOUR FLASH FLOOD GUIDANCE VALUES OF 2 TO 3 INCHES WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR AREAS NORTH OF A LA GRANGE TO MACON LINE FROM 5AM WEDNESDAY THROUGH MIDNIGHT THURSDAY. ANOTHER CONCERN FOR TOMORROW WILL BE THE THREAT FOR ISOLATED SEVERE ALONG THE WEDGE FRONT. INSTABILITY IS MINIMAL WITH VALUES LESS THAN 500...HOWEVER HELICITIES ONCE AGAIN IN THE 400 TO 500 RANGE. THIS WILL HAVE TO BE MONITORED AS THE EVENT UNFOLDS TOMORROW. WILL CONTINUE ONLY HEAVY RAIN WITH SCATTERED THUNDERSTORMS FOR THIS FORECAST PACKAGE. AS SURFACE HIGH NOSES INTO PORTIONS OF THE FORECAST AREA TODAY... COULD SEE SOME BREAKS IN THE CLOUD COVER THIS AFTERNOON AND HAVE TRENDED TOWARD THE WARMER MAV FOR THE FIRST AND SECOND PERIODS AS CLOUDS INCREASE OVERNIGHT AHEAD OF THE APPROACHING RAIN SHIELD WHICH SHOULD KEEP OVERNIGHT LOWS ON THE WARM SIDE AS WELL. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... BROAD SURFACE TROUGH PUSHES ACROSS THE FORECAST AREA THROUGH FRIDAY NIGHT...FINALLY BRINGING AN END TO THE MOIST PATTERN ACROSS THE FORECAST AREA BY THE WEEKEND. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY ON FRIDAY BEFORE BEGINNING TO TAPER OFF DURING THE AFTERNOON AND EVENING HOURS. MODELS CONTINUE TO SHOW SOME WRAPAROUND MOISTURE OVER THE NORTH GEORGIA MOUNTAINS EARLY SATURDAY AS THE UPPER LOW SINKS OVER THE CAROLINAS BY THE LATE AFTERNOON. ENOUGH MOISTURE AVAILABLE TO CONTINUE SLIGHT CHANCE POPS THROUGH THE DAY ACROSS NORTH GEORGIA. DRIER AIR...WITH COOLER THAN NORMAL TEMPERATURES SET UP ACROSS THE AREA BY THE END OF THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 75 55 56 51 61 / 0 80 100 40 70 ATLANTA 73 60 61 53 67 / 0 100 100 40 70 BLAIRSVILLE 71 54 56 49 62 / 0 90 100 40 90 CARTERSVILLE 74 57 60 55 64 / 5 100 100 40 80 COLUMBUS 77 66 71 63 74 / 10 100 100 40 60 GAINESVILLE 73 57 57 50 64 / 0 90 100 40 70 MACON 78 63 69 56 76 / 5 80 100 50 60 ROME 77 60 64 56 68 / 0 100 100 30 90 PEACHTREE CITY 74 59 65 53 68 / 0 100 100 40 70 VIDALIA 78 62 69 57 74 / 5 50 90 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HEARD...HENRY...JACKSON...JASPER...JEFFERSON... JONES...LAMAR...LUMPKIN...MADISON...MERIWETHER...MONROE... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...TROUP...TWIGGS... UNION...UPSON...WALKER...WALTON...WARREN...WASHINGTON...WHITE... WHITFIELD...WILKES...WILKINSON. && 12
Hazardous weather outlook, Oct 12, 10:20 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 PM EDT MON OCT 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1020 PM EDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A STATIONARY BOUNDARY STRETCHING FROM SOUTHERN ALABAMA INTO SOUTH CENTRAL GEORGIA WILL CONTINUE OVERNIGHT AS HIGH PRESSURE REMAIN CENTERED OVER NEW ENGLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH FRIDAY...WITH LOCALLY HEAVY RAIN AND FLOODING POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:27 PM EDT | Areal Flood Warning | FFC | Cherokee | 3 hr |
| Oct 13, 1:13 AM EDT | Areal Flood Warning | FFC | Floyd | 10 hr |
| Oct 13, 11:04 AM EDT | River Flood Warning | FFC | Floyd | 10 hr |
| Oct 13, 11:04 AM EDT | River Flood Warning | FFC | Floyd | 71 hr |
Nearby
Flash Flood Watches in Georgia, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.